Mathematical Research Letters

Volume 19 (2012)

Number 2

The infimum of the Nijenhuis energy

Pages: 383 – 388



Jonathan David Evans (Department of Mathematics, ETH Zürich, Rämistrasse 101, 8092 Zürich, Switzerland.)


We prove that on any symplectic manifold whose symplecticform represents a rational cohomology class there exists asequence of compatible almost complex structures whoseNijenhuis energy (the $L^2$-norm of the Nijenhuis tensor)tends to zero. The sequence is obtained by stretching theneck around a Donaldson hypersurface.

Published 12 July 2012